Florida, 2013Hail and Damaging Winds in Florida, April 14, 2013
April 14, 2013 · NWS JAX · 6 events in 4 counties and zones
A warm front lifted northward over the Florida peninsula. During the afternoon, the front combined with an upper level short wave trough combined to trigger scattered severe storms over northeast Florida during the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted northward over the Florida peninsula. During the afternoon, the front combined with an upper level short wave trough combined to trigger scattered severe storms over northeast Florida during the afternoon and evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 14, 8:23 AM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 14, 8:23 AM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
923 AM EDT SUN APR 14 2013
...HEAVY RAIN AND ISOLATED STRONG STORMS EXPECTED THIS AFTERNOON
AND TONIGHT...
.UPDATE...
CLOUDS ARE THICKENING AND LOWERING NORTH OF I-10 TO THE WEST OF
JAX...AND THE SATELLITE BLENDED PRECIP WATER SHOWS MOISTURE
INCREASING FROM THE SW. SHOWERS ARE MOVING INTO SE GA AND SUWANNEE
VALLEY FROM THE GULF OF MEXICO AS EXPECTED. KJAX MORNING SOUNDING
SHOWS ATMOSPHERE BELOW 700MB IS VERY DRY AND EXPECT A FEW HOURS
WILL BE NEEDED TO SLOWLY MOISTEN THE LOWER LEVELS NEAR THE EAST
COAST.
SURFACE ANALYSIS SHOWS A LOW/WAVE FORMING OVER SOUTHERN LA WITH A
WARM FRONT EXTENDING SEWD ACROSS THE GULF. AS THE WARM FRONT LIFTS
NORTH TODAY...PERIODS OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS
WILL PUSH INTO THE FORECAST AREA. ADDING TO THE INSTABILITY WILL
BE A SHORTWAVE TRACKING EAST ACROSS THE FL PANHANDLE. A FEW STRONG
STORMS WILL BE POSSIBLE LATER THIS AFTN INTO THE EVENING HOURS.
FORECAST IS ON TRACK FOR THIS MORNING.
&&
.AVIATION...MID AND HIGH CLOUDS OVER THE AREA THIS MORNING. CIGS
WILL LOWER WITH MVFR CONDITIONS EXPECTED AFTER 18Z WITH RAIN
BECOMING WIDESPREAD WITH ISOLD TSRA. IFR CONDITIONS POSSIBLE
TONIGHT MAINLY AFTER 06Z.
&&
.MARINE...EASTERLY WINDS WILL INCREASE TO 10 TO 15 KNOTS TODAY WITH
SEAS INCREASING TO 2 TO 4 FOOT RANGE. RAIN WILL INCREASE OVER THE
WATERS BY MID AFTERNOON WITH ISOLATED THUNDERSTORMS POSSIBLE. SCEC
CONDITIONS POSSIBLE TONIGHT MAINLY OFFSHORE.
RIP CURRENTS: LOW RISK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 62 83 64 / 70 70 20 20
SSI 73 65 78 64 / 60 70 30 20
JAX 79 64 84 63 / 60 70 40 20
SGJ 77 65 82 65 / 50 70 40 20
GNV 81 65 87 64 / 70 70 40 20
OCF 83 66 88 64 / 70 70 30 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
MKT/MZ/AW
Hazardous weather outlook, Apr 14, 1:59 AM EST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
259 AM EDT SUN APR 14 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-151000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
259 AM EDT SUN APR 14 2013
...HEAVY RAINFALL AND ISOLATED STRONG THUNDERSTORMS EXPECTED THIS
AFTERNOON AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A WARM FRONT WILL LIFT NORTH INTO THE REGION THIS AFTERNOON AND A
LOW PRESSURE CENTER WILL DEVELOP ON THAT FRONTAL BOUNDARY TONIGHT.
THIS SCENARIO WILL ALLOW FOR HEAVY RAINFALL TO DEVELOP ACROSS THE
FORECAST AREA AND CONTINUE INTO TONIGHT. WIDESPREAD RAINFALL
TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE WITH LOCALIZED FLOODING
POSSIBLE. ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY
DEVELOP AS WELL WITH GUSTY WINDS...HAIL AND EVEN AN ISOLATED
TORNADO IS NOT OUT OF THE QUESTION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED TO SCATTERED THUNDERSTORMS WILL LINGER OVER THE REGION ON
MONDAY...MAINLY DURING THE AFTERNOON HOURS.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING
FROM TUESDAY THROUGH THURSDAY.
ISOLATED THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE WITH THE NEXT
COLD FRONTAL PASSAGE LATE FRIDAY INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT TO
REPORT ANY REPORTS OF SIGNIFICANT FLOODING OR SEVERE WEATHER.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JCH
Event by event
3 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Lightning, Duval
- When
- April 14, 12:00 PM EST
- Where
- Duval County, 1.38 mi ESE of Whitehouse
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 30.310, -81.830
A house fire was started by lightning near Manorville Drive and Montsville Ct. The cost of damage was unknown and estimated for inclusion in Storm Data.
Thunderstorm Wind, Putnam
- When
- April 14, 4:47 PM EST
- Where
- Putnam County, 2.75 mi NW of Interlachen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.650, -81.930
Trees and power lines were blown down at Birch Street and Lakeview Trail.
Hail, Marion
- When
- April 14, 5:02 PM EST
- Where
- Marion County, 2.42 mi E of Summerfield
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.020, -81.990
Nickel size hail was reported in Lake Weir.
Hail, Marion
- When
- April 14, 5:30 PM EST
- Where
- Marion County, 0.92 mi NE of Moss Bluff
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 29.090, -81.870
One inch hail was reported NE of Ocklawaha.
Thunderstorm Wind, Hamilton
- When
- April 14, 6:25 PM EST
- Where
- Hamilton County, 4.31 mi SSE of Jennings
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.540, -83.080
Trees were blown down along NW 66th Blvd.
Thunderstorm Wind, Hamilton
- When
- April 14, 6:28 PM EST
- Where
- Hamilton County, 3.57 mi W of Marion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.430, -82.990
Trees were blown down along 24th Street.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Mississippi, April 14, 2013$100,000 · 2 events
- Blizzard and Winter Storm in North Dakota, April 14 to 15, 201342 events
- Strong Wind in Georgia, April 14, 2013$28,000 · 4 events
- Winter Storm in Minnesota, April 14 to 15, 201324 events
- Winter Storm and Heavy Snow in Colorado, April 14 to 18, 201321 events
- Tornado and Hail in Florida, April 14, 2013$22,000 · EF0 · 3 events
- Winter Storm in North Dakota, April 14 to 15, 201318 events
- Flash Flood in Louisiana, April 14, 2013$20,000 · 1 event
- Damaging Winds in Alabama, April 14, 2013$17,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14, 20139 events
- Tornadoes and Hail in Florida, April 14, 2013EF0 · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14, 20139 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439356, 439352, 439358, 439357, 439353, 439354.